New York, 2014Winter Storm in New York, January 1 to 3, 2014
January 1 to 3, 2014 · NWS BGM · 18 events in 18 counties and zones
A stalled frontal boundary across central New York resulted in light to moderate snowfall across central New York falling during the afternoon hours of Wednesday, January 1st. This snow intensified during the overnight and early morning hours of Thursday, January 2nd as a low pressure system tracked through the Ohio Valley and re-developed off of the eastern seaboard.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary across central New York resulted in light to moderate snowfall across central New York falling during the afternoon hours of Wednesday, January 1st. This snow intensified during the overnight and early morning hours of Thursday, January 2nd as a low pressure system tracked through the Ohio Valley and re-developed off of the eastern seaboard. The highest snowfall totals occurred in the southern tier of New York into the upper Susquehanna Region with several 13 inch reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jan 1, 2:36 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 1, 2:36 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EST WED JAN 1 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE SOUTHERN PLAINS TO THE LOWER
OHIO VALLEY TONIGHT...ACROSS VIRGINIA THURSDAY AND EVENTUALLY OFF
THE MID ATLANTIC COAST BY FRIDAY MORNING. THIS LOW WILL STRENGTHEN
INTO A SIGNIFICANT WINTER STORM AND SPREAD ACCUMULATING SNOWS
ACROSS CENTRAL NEW YORK TONIGHT AND ACROSS NORTHEAST PENNSYLVANIA
THURSDAY. THE SNOW WILL BE HEAVY AT TIMES THURSDAY AFTERNOON AND
NIGHT BEFORE TAPERING OFF TO SNOW SHOWERS FRIDAY MORNING. ARCTIC
AIR WILL FOLLOW THIS STORM ON STRONG NORTHERLY WINDS THURSDAY
NIGHT AND FRIDAY MORNING. THE WINDS WILL LEAD TO CONSIDERABLE
BLOWING AND DRIFTING SNOW AND DANGEROUSLY COLD WIND CHILLS LATER
THURSDAY NIGHT AND FRIDAY MORNING. HIGH PRESSURE WILL CONTROL OUR
WEATHER FOR THE WEEKEND WITH A MODERATING TREND. ANOTHER WINTER
STORM COULD AFFECT THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
ISSUE WINTER STORM WARNINGS FOR CENTRAL NEW YORK FROM 4 PM TODAY
TO 10 AM FRIDAY AND FOR NORTHEAST PA/SULLIVAN CO NY FOR 10 AM
THURSDAY TO 10 AM FRIDAY. ALL SYNOPTIC AND MESOSCALE MODELS SHOW A
BAND OF DECENT WAA/ISENTROPIC LIFT SETTING UP ACRS CENTRAL NY TONIGHT
WITH ASSOCIATED SNOWFALL. THE PRECIP LOOKS LIKE IT WILL SPREAD N
OF NE PA BY EARLY TONIGHT AS PER ALL MODEL GUIDC. RADAR TRENDS
CONFIRM THIS. HENCE THE WARNING WILL BE FOR C NY TONIGHT THRU THU
NGT AND BEGIN THU AM IN NE PA/SULLIVAN COUNTY. WE DID THIS BECAUSE
WE BELIEVE THE STEADIER ACCUMULATING SNOWS BEGINS DOWN THERE THU
MORNING AS THE MAIN UPPER LEVEL PV AXIS AND PV ADVTN BEGINS TO
LIFT THE ISENTROPES AND PUSH THEM TO THE SE INTO NE PA/SERN NY.
THIS OCCURS IN ADDTN TO THE CONTINUING ISEN ASCENT. IF YOU LOOK
AT THE 700 MB WINDS AND TEMPERATURES... WAA OCCURS DURG THE DAY...YET
700 MB TEMPS FALL DURG THE DAY AS THE TEMP GRAD AT 700 MB DROPS TO
THE SE BY AFTERNOON. THIS IS A SIGN OF STRG LIFTG WHICH REACHES NE
PA/SERN NY BY THU PM. IN ADDTN 700 MB TEMPS ARE RUNNING BTWN -12C TO
-18C THE ZONE OF MAXIMUM ICE CRYSTAL FORMATION FOR THIS WHOLE EVENT.
THUS WE BELIEVE THERE WILL BE VERY EFFICIENT SNOW GROWTH AND
HIGHER SNOW TO QPF RATIOS. WE ARE THINKING POTENTIALLY 15 OR 20 TO 1
RATIOS. QPFS FOR THE EURO AND GFS ARE AVERAGING ARND
.5 INCHES...THE NAM AND CMC ARE CLSR TO .7 INCHES WITH THE SREF
ARND .6 TINCHES. SO A BLEND OF THESE LEADS TO .6 INCHES IN A BAND
ACRS C NY WITH .45 INCHES NE PA. SO WE ARE LOOKING AT ABT 5 TO 9
INCHES IN NE PA AND 6 TO 12 INCHES IN C NY. THIS IS IN GOOD
AGREEMENT WITH WPC WWD AND OTHER WFO/S THINKING.
IN ADDTN...BITTER COLD AIR POURS INTO THE REGION THU NGT AFTER
THE LOW REACHES THE COAST. SUB ZERO TEMPS CUD REACH DOWN TO FAR
NRN PA AND ACRS ALL OF C NY BY 12Z FRI W/ SINGLE DIGITS IN NE PA.
THIS COMBINED WITH THE WIND WILL DROP WIND CHILLS TO ARND 25 BELOW
OR LOWER IN NC NY... AND 15 TO 25 BELOW ZERO IN SC NY AND NE PA.
THE WIND WILL ALSO LEAD TO CONSIDERABLE BLOWING AND DRIFTING SNOW.
PLUS THIS IS A HOLIDAY TRAVEL TIME TO ADD INTO THE MIX AND HENCE
WINTER STORM WARNINGS ARE WARRANTED FOR OUR ENTIRE AREA FOR A LONG
DURATION SNOWFALL AND ARCTIC AIR INTRUSION WITH LOW WIND CHILLS.
DECIDED TO FOLD IN THE WIND CHILL WARNING/ADVY CRITERIA RIGHT INTO
THE WINTER STORM WARNING PRODUCT WHICH EXPIRES AT 15Z FRI. WHEN
THE SNOW ENDS...LATER SHIFTS CAN ISSUE APPROPRIATE WIND CHILL
WARNINGS OR ADVISORIES IF CONDITIONS CONTINUE TO WARRANT WHICH
THEY LIKELY WILL.
THE HEAVIEST SNOW WILL LIKELY OCCUR THURSDAY AFTERNOON/ERLY EVE IN
C NY AND THU NGT IN NE PA WHEN THE UPPER LEVEL WAVE PUSHES ACRS
THE REGION IN CONCERT WITH THE LL ISEN LIFT/WAA AS MENTIONED ABV.
IT IS ARND THIS TIME THE WINDS WILL BEGIN TO PICK UP AND SFC CAA
OCCURS. HENCE THU AFTERNOON AND ESPECIALLY THU NGT CUD BE QUITE
DANGEROUS ACRS OUR REGION WITH LOW WIND CHILLS...SNOW...BLOWING
SNOW AND POOR VISBIBILITY.
HELD CONFERENCE CALL WITH SURROUNDING WFO/S AND WE HAD AN
EXCELLENT COLLABORATIVE DISCUSSION ABT APPROPRIATE WATCHES
WARNINGS AND ADVISORIES AND ABT ALL THE WINTER HAZARDS THE AFFECT
OUR AREAS. MANY THANKS TO BUF/CTP/ALY/OKX/PHI AND BOX FOR THIS
EXCELLENT DISCUSSION AND COLLBORATION!!
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
WIDESPREAD SNOW WILL END EARLY FRIDAY AS ARCTIC HIGH PRESSURE
BUILDS OVER THE AREA. TEMPERATURES WILL GENERALLY REMAIN IN THE
SINGLE DIGITS BUT WINDS WILL BECOME LIGHT. FRIDAY NIGHT WILL BE
CLEAR... CALM AND VERY COLD WITH MANY LOCATIONS WELL BELOW ZERO.
SATURDAY WILL BE DOMINATED BY HIGH PRESSURE AND A REBOUND IN
TEMPERATURES AS MINS WILL BE WELL BELOW ZERO. EXPECTING HIGHS SAT
INTO THE 20S MOST AREAS...POSSIBLY TOUCHING 30 IN OUR FAR WRN
ZONES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
11 AM WED UPDATE...
FOLLOWED WPC GUIDANCE. THE ACTIVE PATTERN CONTINUES. AFTER THE
ARCTIC LEAVES SATURDAY NIGHT... SNOW MOVES BACK IN SUNDAY AHEAD OF
SFC LOW MOVING NE TOWARD THE AREA. TRACK OF THIS LOW WILL HAVE A
BIG AFFECT ON PRECIP TYPES AND SNOW AMOUNTS AND TEMPERATURES. THE
GFS TRACK HAS BEEN ACROSS THE SE COUNTIES WHILE THE EURO IS WELL
WEST ACROSS LAKE ERIE. WPC CUTS THE CWA THEN STALLS IT OVER SE
ONTARIO. BEST SNOW TO THE WEST OF THE TRACK AND MIX EAST. AS THE
LOW PASSES IT WILL SLOW AND BOMB IN NEW ENGLAND LATE MONDAY.
ANOTHER LONG TERM EVENT WITH PRECIP STARTING SUNDAY AND LASTING
INTO MONDAY. WITH GFS TRACK TEMPS BELOW FREEZING WHILE EURO WILL
BE IN WARM SECTOR AND HIGHS AROUND 40. WPC COMPROMISE WITH HIGHS
30S.
BEHIND THIS ANOTHER ARCTIC AIRMASS COMES IN FROM THE NW SETTING
OFF LAKE EFFECT MON NGT TO WED BEFORE ANOTHER HIGH WED NGT TO THU.
TUESDAY COULD BE BITTERLY COLD WITH HIGHS LIKE FRIDAY IN THE
SINGLE DIGITS. TUES MORN AND WED MORN LOWS BELOW ZERO.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
1230 PM UPDATE...
LAKE EFFECT RETREATING TO THE LAKE ONTARIO SHORE BUT NOT YET GONE.
SYR COULD STILL HAVE SOME MVFR CONDITIONS IN SNOW SHOWERS UNTIL
20Z. RME VFR. FURTHER SOUTH A WEST TO EAST BAND OF LIGHT SNOW IS
ALREADY SETTING UP. FOR AVP SOME MVFR CONDITIONS TIL 22Z. AT BGM
ITH AND ELM STEADY SNOW ALREADY OR SOON. MAINLY MVFR THIS AFTN BUT
POSSIBLE IFR VSBYS BGM AND ELM. THIS EVENING THE BAND SHIFTS NORTH
AND EXPANDS SO SYR AND RME WILL DROP TO MVFR...THEN TO IFR VSBYS
LATE TONIGHT. IN THE SRN TIER IFR VSBYS AND MVFR CIGS TONIGHT.
STEADY SNOW IN AVP STARTING LATE TONIGHT. SNOW CONTINUES THROUGH
THU INTO THU NGT WITH MVFR/IFR CONDITIONS EVERYWHERE.
LIGHT WINDS BECOMING NE TONIGHT 5 TO 10 KTS CONTINUING THROUGH
MIDDAY THU.
OUTLOOK...
THU AFTN/THU NGT...IFR VSBY AND MVFR/IFR CIG SNOW LIKELY AREAWIDE.
FRI-SAT NGT...MAINLY VFR.
SUN...BECOMING MVFR IN SNOW.
SUN NGT AND MON...MVFR/IFR IN MIXED PRECIP.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 10 AM THURSDAY TO 10 AM EST FRIDAY
FOR PAZ038>040-043-044-047-048-072.
NY...WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR NYZ009-015>018-
022>025-036-037-044>046-055>057.
WINTER STORM WARNING FROM 10 AM THURSDAY TO 10 AM EST FRIDAY
FOR NYZ062.
&&
SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...DJN
LONG TERM...TAC
AVIATION...TACHazardous weather outlook, Jan 1, 2:04 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EST WED JAN 1 2014
NYZ009-015>018-022>025-036-037-044>046-055>057-021915-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-
204 PM EST WED JAN 1 2014
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
DANGEROUSLY COLD WIND CHILLS AND BITTERLY COLD AIR WILL LINGER
INTO FRIDAY NIGHT AND EARLY SATURDAY. LOW TEMPERATURES SATURDAY
MORNING WILL RANGE FROM 5 BELOW TO 15 BELOW IN MOST AREAS WITH
LIGHT WINDS.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION EARLY NEXT WEEK. THIS
STORM COULD BRING A MIXED BAG OF SNOW...FREEZING RAIN AND RAIN TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ062-PAZ038>040-043-044-047-048-072-021915-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
204 PM EST WED JAN 1 2014
...WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO 10 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
SPOTTY LIGHT SNOW AND FLURRIES IS EXPECTED WITH LIGHT
ACCUMULATIONS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
DANGEROUSLY COLD WIND CHILLS AND BITTERLY COLD AIR WILL LINGER
INTO FRIDAY NIGHT AND EARLY SATURDAY. LOW TEMPERATURES SATURDAY
MORNING WILL RANGE FROM 5 BELOW TO 15 BELOW IN MOST AREAS WITH
LIGHT WINDS.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION EARLY NEXT WEEK. THIS
STORM COULD BRING A MIXED BAG OF SNOW...FREEZING RAIN AND RAIN TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DJN
Winter Storm, Broome
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Broome forecast zone
- Reported by
- NWS Employee
- Coordinates
- 42.160, -75.820 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-12 inches across the county. The highest amount of 11.5 inches fell in Whitney Point. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Chemung
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Chemung forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.141, -76.760 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-10 inches across the county. The highest amount of 9.5 inches fell one mile west northwest of Elmira. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Chenango
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Chenango forecast zone
- Reported by
- Public
- Coordinates
- 42.494, -75.612 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 9-13 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Cortland
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Cortland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.595, -76.070 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 7-12 inches across the county. The highest amount of 11.5 inches fell one mile east northeast of Cortland. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Delaware
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Public
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-11 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Madison
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Public
- Coordinates
- 42.913, -75.670 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 9-13 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Northern Oneida
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Northern Oneida forecast zone
- Reported by
- Public
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-12 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Onondaga
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Onondaga forecast zone
- Reported by
- Public
- Coordinates
- 43.006, -76.195 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-11 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Otsego
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Otsego forecast zone
- Reported by
- Public
- Coordinates
- 42.634, -75.033 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 7-12 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Schuyler
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Schuyler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.394, -76.875 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-10 inches across the county. The highest amount of 9.5 inches fell four miles southwest of Mecklenburg. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Seneca
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Seneca forecast zone
- Reported by
- Public
- Coordinates
- 42.781, -76.824 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 9-10 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Southern Cayuga
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Southern Cayuga forecast zone
- Reported by
- Public
- Coordinates
- 43.010, -76.574 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-9 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Southern Oneida
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Southern Oneida forecast zone
- Reported by
- Public
- Coordinates
- 43.242, -75.436 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-12 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Steuben
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Steuben forecast zone
- Reported by
- Public
- Coordinates
- 42.268, -77.384 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-10 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Tioga
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Tioga forecast zone
- Reported by
- Public
- Coordinates
- 42.170, -76.306 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-12 inches across the county. The highest amount of 12 inches fell in Newark Valley. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Tompkins
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Tompkins forecast zone
- Reported by
- Public
- Coordinates
- 42.452, -76.474 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-13 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Yates
- When
- January 1, 5:00 PM EST to January 3, 6:00 AM EST
- Where
- Yates forecast zone
- Reported by
- Public
- Coordinates
- 42.633, -77.105 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 8-10 inches across the county. The highest amount of 10.3 inches fell in Lakemont. Windy conditions resulted in significant blowing snow and cold temperatures.
Winter Storm, Sullivan
- When
- January 2, 2:00 PM EST to January 3, 6:00 AM EST
- Where
- Sullivan forecast zone
- Reported by
- Public
- Coordinates
- 41.716, -74.768 (the zone’s center; the record gives no point)
Snowfall amounts ranged from 6-8 inches across the county. Windy conditions resulted in significant blowing snow and cold temperatures.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in Montana, January 1 to 4, 20141 death · 78 kt wind · 30 events
- Heavy Snow in Ohio, January 1 to 2, 2014$1.3 million · 6 events
- Heavy Snow in New York, January 1 to 3, 2014$268,000 · 16 events
- Winter Storm in Ohio, January 1 to 2, 2014$350,000 · 2 events
- Drought in New Mexico, January 1 to 31, 201434 events
- Heavy Snow and Winter Weather in New York, January 1 to 3, 201427 events
- Winter Weather in Indiana, January 1 to 2, 201424 events
- Flooding in Arkansas, January 1 to 27, 2014$25,000 · 3 events
- Drought in Texas, January 1 to 31, 201422 events
- Drought in Oklahoma, January 1, 201420 events
- Drought in Nebraska, January 1 to 31, 201417 events
- Extreme Cold in Maine, January 1 to 4, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482950, 482951, 482952, 482953, 482954, 482955, 482956, 482959, 482960, 482962, 482964, 482966, 482967, 482968, 482970, 482971, 482972, 482969.